Alert archive / Oklahoma / River Flood Warnings in 2018
River Flood Warning 6, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Feb 21, 2018, 12:07 PM CST for LeFlore County, Oklahoma. It took effect at Feb 21, 2018, 12:30 PM CST. It was in force for 7 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 21, 2018, 12:07 PM CST (18:07 UTC)
- In effect from
- Feb 21, 2018, 12:30 PM CST
- Expired
- Feb 21, 2018, 7:15 PM CST
- In force
- 7 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
County LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 34 km from the middle of the area, began a volume at 18:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Poteau River near Poteau (PTAO2).
- Action stage
- 24 ft
- Minor stage
- 24 ft
- Moderate stage
- 26 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07249000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
062 WGUS44 KTSA 211807 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Tulsa OK 1207 PM CST Wed Feb 21 2018 ...The National Weather Service in Tulsa has issued a Flood Warning for the following rivers in Oklahoma... Poteau River near Poteau affecting Le Flore County. OKC079-220030- /O.NEW.KTSA.FL.W.0006.180221T1830Z-180222T0030Z/ /PTAO2.1.ER.180221T1830Z.180221T1830Z.180221T1830Z.NO/ 1207 PM CST Wed Feb 21 2018 The National Weather Service in Tulsa has issued a * Flood Warning for The Poteau River near Poteau * until this evening, or until the warning is cancelled. * At 11:45 AM Wednesday, the stage was 23.66 feet. * Flood stage is 24.0 feet. * Minor flooding is forecast. * Forecast...The Poteau River near Poteau is near its crest but could still rise slightly to around flood stage this afternoon. * Impact...At 24.0 feet, minor valley flooding affects croplands and farm roads from southeast of Poteau to the mouth of Brazil Creek. && LAT...LON 3513 9456 3506 9454 3495 9461 3495 9471 3513 9468 $$
2 follow-up statements
088 WGUS84 KTSA 211919 FLSTSA Flood Statement National Weather Service Tulsa OK 119 PM CST Wed Feb 21 2018 ...The Flood Warning continues for the following rivers in Oklahoma... Poteau River near Poteau affecting Le Flore County. Poteau River near Panama affecting Le Flore County. OKC079-220319- /O.EXT.KTSA.FL.W.0006.000000T0000Z-180222T0600Z/ /PTAO2.1.ER.180222T0000Z.180222T0000Z.180222T0000Z.NO/ 119 PM CST Wed Feb 21 2018 The Flood Warning continues for The Poteau River near Poteau. * until late tonight, or until the warning is cancelled. * At 12:45 PM Wednesday, the stage was 23.75 feet. * Flood stage is 24.0 feet. * Forecast...The Poteau River near Poteau will be cresting near flood stage this afternoon. The river is expected to begin falling by this evening. * Impact...At 24.0 feet, minor valley flooding affects croplands and farm roads from southeast of Poteau to the mouth of Brazil Creek. && LAT...LON 3513 9456 3506 9454 3495 9461 3495 9471 3513 9468 $$ OKC079-220319- /O.EXT.KTSA.FL.W.0002.000000T0000Z-180223T0537Z/ /PANO2.2.ER.180221T1710Z.180222T0600Z.180222T2337Z.NO/ 119 PM CST Wed Feb 21 2018 The Flood Warning continues for The Poteau River near Panama. * until Thursday evening, or until the warning is cancelled. * At 12:30 PM Wednesday, the stage was 29.48 feet. * Flood stage is 29.0 feet. * Minor flooding is occurring and Moderate flooding is forecast. * Forecast...The Poteau River near Panama will continue rising to near 34.4 feet late tonight. The river is expected to fall below flood stage early Thursday evening. * Impact...At 35.0 feet, moderate flooding of agricultural lands occur from Panama to Arkoma. Some local and county roads in the floodplain become impassable. && LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470 $$
710 WGUS84 KTSA 220115 FLSTSA Flood Statement National Weather Service Tulsa OK 715 PM CST Wed Feb 21 2018 ...The Flood Warning is cancelled for the following rivers in Oklahoma... Poteau River near Poteau affecting Le Flore County. OKC079-220145- /O.CAN.KTSA.FL.W.0006.000000T0000Z-180222T0600Z/ /PTAO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 715 PM CST Wed Feb 21 2018 The Flood Warning is cancelled for The Poteau River near Poteau. * At 6:45 PM Wednesday, the stage was 22.79 feet. * Flood stage is 24.0 feet. * Forecast...The Poteau River near Poteau crested below flood stage at 23.8 feet. The river will remain below flood stage. && LAT...LON 3513 9456 3506 9454 3495 9461 3495 9471 3513 9468 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Feb 21, 11:55 AM CST, 12 minutes earlier.
Area forecast discussion, Feb 21, 11:55 AM CST, 12 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1155 AM CST Wed Feb 21 2018
.DISCUSSION...
The discussion for the 18Z TAF forecast can be found below.
&&
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
More issues for aviation ops over the next 24 hours. After a
relative lull in the activity early this afternoon, another round
of precipitation will move across the region this afternoon and
into the evening hours. The NE OK and far NW AR sites will see a
wintry mix of sleet/fzra, while KFSM/KFYV/KMLC will likely see
just plain rain. Some patchy freezing drizzle is expected after
the wave of precip is over, mainly after midnight tonight, for the
NE OK and NW AR TAF sites. MVFR/IFR conditions will gradually
deteriorate overnight to sub-IFR.
Lacy
&&
.PREV DISCUSSION... /Issued 929 AM CST Wed Feb 21 2018/
UPDATE...
There were no major changes to the forecast this morning. PoPs
have been nudged north a bit this morning across E OK, and
sleet/ice amounts have been tweaked during the day today. The
configuration of the current winter weather advisory has not been
changed. See discussion below.
DISCUSSION...
An upper level wave ejecting north out of old Mexico this morning,
on the eastern side of broad western CONUS trough, will bring the
next round of precip to the region, while round 1 gradually comes
to an end down in far SE OK. The models are in agreement that
light precip will gradually spread northeast over the region
mainly this afternoon and tonight in association with the
ejecting wave. Thermal profiles from the 12Z NAM suggest a mix of
sleet and frz rain for precip types, where temps are expected to
remain at or below frz. The latest obs from MLC suggest that light
sleet may be falling there currently. The current winter weather
advisory covers areas that are expected to receive the wintry mix
either now or later today, and thus no changes are planned at this
time. Updated text products have been sent.
Lacy
PREV DISCUSSION... /Issued 531 AM CST Wed Feb 21 2018/
AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Overall flight conditions will remain in the IFR category through
this forecast cycle. Widespread rain has largely shifted
southeast of the area for the time being, however some additional
light rain or freezing rain will spread back north across
southeast OK and possibly west central AR later this morning, with
another round of ice accumulating expected to impact northeast OK
by around 00z.
PREV DISCUSSION... /Issued 349 AM CST Wed Feb 21 2018/
DISCUSSION...
Cloud cover along with surface ridging to our west/persistent
northeasterly surface winds will keep the shallow cold air in
place today, with much of eastern OK and far northwest AR
remaining near or below freezing. Morning precipitation will be
mainly confined to areas near or a little above freezing (far
southeast OK/western AR), although precipitation is expected to
lift back north through western/central OK later this morning and
into portions of eastern OK during the afternoon and into the
evening hours. RAP/NAM soundings suggest a mix of freezing rain
and some sleet, with the greatest accumulations generally along
and west of a McAlester to Vinita line. The risk of wintry
precipitation across northwest AR may hold off until beyond 00Z,
with the better chances arriving later Wednesday night.
While there are obvious uncertainties with how quickly
precipitation redevelops and areal extent, feel its prudent to go
ahead with another winter weather advisory for a large portion of
eastern OK and into far northwest AR beginning this afternoon and
continue through Wednesday night. Precipitation looks to taper off
later tonight/early Thursday morning although later shifts will
need to monitor the ending of the advisory.
The active southwesterly flow will continue, with additional
periods of showers/isolated storms expected later Thursday
afternoon into early Saturday. Rainfall axis looks to set up
across southeast OK into northwest AR during this period, with
additional heavy rainfall expected across areas that have received
2-4 inches of rain over the past few days. We'll likely need flood
headlines, but will hold off for now.
A more pronounced trof axis will swing through the region later
Saturday, with a drying/warming trend expected going into next
week.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 31 30 47 38 / 40 60 60 60
FSM 41 39 53 47 / 60 50 50 90
MLC 34 32 50 41 / 60 50 60 80
BVO 32 30 43 34 / 40 70 60 50
FYV 36 34 53 43 / 40 40 50 80
BYV 33 32 53 45 / 40 40 40 80
MKO 34 32 50 41 / 40 50 60 70
MIO 32 31 49 39 / 20 50 50 60
F10 31 30 47 39 / 60 50 60 70
HHW 41 37 53 48 / 90 50 70 80
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Winter Weather Advisory until 6 AM CST Thursday for OKZ054>067-
070-071-073.
AR...Winter Weather Advisory until 6 AM CST Thursday for ARZ001-002.
&&
AVIATION.....30Hazardous weather outlook, Feb 21, 9:58 AM CST, 2 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 958 AM CST Wed Feb 21 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-221115- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 958 AM CST Wed Feb 21 2018 ...ADDITIONAL ICING EXPECTED TODAY AND TONIGHT... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. WINTER WEATHER. SNOW ACCUMULATION. RISK...Limited. AREA...Northeast Oklahoma. ONSET...This afternoon. ICE ACCUMULATION. RISK...Limited. AREA...Eastern Oklahoma and far northwest Arkansas. ONSET...Ongoing. DISCUSSION... Precipitation will expand back northward across the area today and continue across parts of northeast Oklahoma and northwest Arkansas into the evening. Temperatures to the northwest of a line from near Eureka Springs to Jay to McAlester will remain near or below freezing throughout the day, thus any precipitation that falls northwest of that line will be in the form of freezing rain and sleet. Freezing rain and sleet will become more focused across northeast Oklahoma and far northwest Arkansas this evening with the heaviest icing generally along and west of U.S. Highway 75, where between a tenth to two tenths of additional icing is possible by tonight. Precipitation should begin to taper off after midnight, with some freezing drizzle likely lingering after the main precip event is over. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY through FRIDAY...Thunderstorm Potential...Heavy Rain Potential. SATURDAY...Thunderstorm Potential. SUNDAY through TUESDAY...No Hazards. EXTENDED DISCUSSION... Additional rounds of widespread shower and thunderstorm activity are expected throughout the week. This will result in more potential flooding and flash flooding through the end of the week, with highest amounts expected across southeast Oklahoma into northwest Arkansas. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, Feb 21, 11:13 AM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1113 AM CST WED FEB 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1042 AM FREEZING RAIN BARTLESVILLE 36.75N 95.98W
02/21/2018 M0.24 INCH WASHINGTON OK ASOS
EVENT TOTAL ICE ACCUMULATION AS MEASURED BY ASOS.
1042 AM FREEZING RAIN TULSA 36.13N 95.92W
02/21/2018 M0.06 INCH TULSA OK ASOS
EVENT TOTAL ICE ACCUMULATION AS MEASURED BY ASOS.
1042 AM FREEZING RAIN JENKS 36.02N 95.97W
02/21/2018 M0.02 INCH TULSA OK ASOS
EVENT TOTAL ICE ACCUMULATION AS MEASURED BY ASOS.
1042 AM FREEZING RAIN MUSKOGEE 35.75N 95.37W
02/21/2018 M0.05 INCH MUSKOGEE OK ASOS
EVENT TOTAL ICE ACCUMULATION AS MEASURED BY ASOS.
1042 AM FREEZING RAIN HIGHFILL 36.26N 94.36W
02/21/2018 M0.01 INCH BENTON AR AIRPLANE PILOT
EVENT TOTAL ICE ACCUMULATION AS MEASURED BY ASOS.
1042 AM FREEZING RAIN KEYSTONE STATE PARK 36.14N 96.27W
02/21/2018 E0.15 INCH TULSA OK PUBLIC
ESTIMATED ICE ACCUMULATION. VIA SOCIAL MEDIA.
1042 AM FREEZING RAIN CHECOTAH 35.47N 95.52W
02/21/2018 E0.10 INCH MCINTOSH OK PUBLIC
ESTIMATED ICE ACCUMULATION. VIA SOCIAL MEDIA.
1042 AM FREEZING RAIN PAWNEE 36.34N 96.80W
02/21/2018 E0.15 INCH PAWNEE OK PUBLIC
ESTIMATED ICE ACCUMULATION. VIA SOCIAL MEDIA.
1042 AM FREEZING RAIN 5 W TULSA 36.13N 96.01W
02/21/2018 E0.10 INCH TULSA OK PUBLIC
ESTIMATED ICE ACCUMULATION. VIA SOCIAL MEDIA.
1042 AM FREEZING RAIN COPAN 36.90N 95.93W
02/21/2018 E0.10 INCH WASHINGTON OK PUBLIC
ESTIMATED ICE ACCUMULATION. VIA SOCIAL MEDIA.
1042 AM FREEZING RAIN OWASSO 36.27N 95.85W
02/21/2018 E0.10 INCH TULSA OK PUBLIC
ESTIMATED ICE ACCUMULATION. VIA SOCIAL MEDIA.
1042 AM FREEZING RAIN COLLINSVILLE 36.36N 95.84W
02/21/2018 E0.10 INCH TULSA OK PUBLIC
ESTIMATED ICE ACCUMULATION. VIA SOCIAL MEDIA.
1042 AM FREEZING RAIN OWASSO 36.27N 95.85W
02/21/2018 E0.10 INCH TULSA OK NWS EMPLOYEE
ESTIMATED ICE ACCUMULATION ON TREES.
&&
SJCThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 12:57 AM CST | River Flood Warning | TSA | Adair, Delaware | 32 hr |
| Feb 21, 1:38 AM CST | River Flood Warning | TSA | Pushmataha | 34 hr |
| Feb 21, 1:41 AM CST | Areal Flood Advisory | TSA | Choctaw, Haskell, Latimer, LeFlore, Pittsburg, Pushmataha and 1 more | 3 hr |
| Feb 21, 4:06 AM CST | Winter Weather Advisory | TSA | Adair, Cherokee, Craig, Creek, Delaware, McIntosh and 12 more | 35 hr |
| Feb 21, 5:39 AM CST | River Flood Advisory | TSA | Sequoyah | 20 hr |
Nearby
River Flood Warnings in Oklahoma, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.